Intermediate-scale statistics for real-valued lacunary sequences

Research output: Contribution to journalArticlepeer-review


We study intermediate-scale statistics for the fractional parts of the sequence, where is a positive, real-valued lacunary sequence, and. In particular, we consider the number of elements in a random interval of length, where, and show that its variance (the number variance) is asymptotic to L with high probability w.r.t., which is in agreement with the statistics of uniform i.i.d. random points in the unit interval. In addition, we show that the same asymptotic holds almost surely in when. For slowly growing L, we further prove a central limit theorem for which holds for almost all.

Original languageEnglish
Pages (from-to)303-318
Number of pages16
JournalMathematical Proceedings of the Cambridge Philosophical Society
Issue number2
StatePublished - 11 Sep 2023

Bibliographical note

Publisher Copyright:
© The Author(s), 2023. Published by Cambridge University Press on behalf of Cambridge Philosophical Society.


  • 11K06 11K99

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Intermediate-scale statistics for real-valued lacunary sequences'. Together they form a unique fingerprint.

Cite this